Annual cost of lymphedema treatment fell $12,000, study found
by Bronwen on Wed Jun 16, 2010 08:44 PM
I see this is all from a couple years ago. But it has relieved me. My mom just started chemo about 8 days ago. She had the nuelasta shot the day after chemo. She hasn't experienced any side effects until today. She is having a spasm in her lower back. I gave her a muscle relaxer and a heating pad. She's feeling better, napping, but the pain is not completely gone. I thought it might be from the neulasta but wasn't sure. From reading this thread, I think my initial instict was right and that it's from the shot. Thanks. This website is going to be of great use to me!
by johnco on Sat Jun 26, 2010 09:19 AM
hi - yes i too finished in april but cannot get rid of a back pain that never seems to go away despite treatment and pain-killers.
by starchild7784 on Tue Dec 06, 2011 07:39 AM
I have been going through chemotherapy since March of 2011. Also did 7 weeks pelvic radiation that ended in June. For Cervical Cancer.Going through my second round with Taxotere and Carboplatin with a follow up Neulasta shot,every three weeks. At first I would have lower back pain for just a few days after the shot. My last treatment was over a little over a month ago due to low blood count. My back has been hurting constantly for the last three weeks.I know have to do a MRI on wedesday, already had a CT,X-Rays, and a bone scan and everything came back clear,no new cancer. Pain pills barely help now. I am starting physical therapy this week,hope it helps. Relieved to know that other people have the reaction to the shot to.
by cgg451 on Tue Dec 06, 2011 03:15 PM
On Jun 16, 2010 8:44 PM Bronwen wrote: I see this is all from a couple years ago. But it has relieved me. My mom just started chemo about 8 days ago. She had the nuelasta shot the day after chemo. She hasn't experienced any side effects until today. She is having a spasm in her lower back. I gave her a muscle relaxer and a heating pad. She's feeling better, napping, but the pain is not completely gone. I thought it might be from the neulasta but wasn't sure. From reading this thread, I think my initial instict was right and that it's from the shot. Thanks. This website is going to be of great use to me!
On Jun 16, 2010 8:44 PM Bronwen wrote:
I am now out of the treatment stage after 3 years, but thought I'd comment to Bronwen. The Neulasta shot seems to make the chemo work better, although I always teased (after a couple of treatments) that I came in for the shot so that I could feel worse. I ended up having more leg pains (like nervous leg syndrome), but that went away after treatment. Anyhow, I think my back pain may have come from helping someone to move (after I'd completed treatment by a few months). Oddly, the pain continued for 5 months so I finally went for a bone scan and all was clear. Since I knew the scan was clear, I then checked with a chiropracter but after a few treatments was still sore. Next was P.T. and I knew after the second treatment, I was on the mend. So, who knows if chemo was involved - getting the bone scan gave me the greatest mental relief. I wish your mother the best although I see your message is from 2010, so she's now done with treatment. I received a note on my e-mail, so thought this was a new message. Regardless, I'll still send this note.
by misty2 on Tue May 01, 2012 03:34 AM
I have also had upper and lower back pain since after my first chemo. They finally figured it was also from the shot that I would get the day after my chemo to bring my white blood cells up. But it never went away after I was cancer free. My last chemo was the end of December and I still have back pain. I'm now going to a chiropractor and therapy which does seem like it is getting better. The stretch exercises do really help. I also have a real ishy feeling in my legs that my chiropractor told me was neuropathy. I get it if I wait too long to before I take my Tamadol. My oncologist didn't seem to know why I was having back pain earlier or now. Googling has help me find some answers.
by platinum on Tue May 01, 2012 12:08 PM
by cgg451 on Tue May 01, 2012 01:04 PM
Here I am, out of chemo for 3+ years (and the cancer diagnosis of almost 4 years ago), but I still wanted to respond. Now, this should give your mother even more hope of what's ahead - good health. The nuelasta shot is a bummer and I can still (in my mind) feel/remember the effects on my legs. There was pain along with the restless leg syndrome (which I suppose was like a spasm). She will sleep a lot and don't let that bother you. My husband reminded me the other day of how much time I spent on the couch. Other cancer survivers also told me they couldn't imagine how much they slept. If your mom has cable, I especially enjoyed the "bio" channel when I got up at 4 am, because I had slept so much during the day. I still know answers to some trivia questions because of it:) Tell her also to never be afraid to call her nurses if she's feeling sick to her stomach or has a lot of acid reflux. There is medicine for everything and she does not have to suffer. Each day is one more day closer to being done and I hope that she does well on the chemo.
by LillianK on Tue Feb 12, 2013 03:27 AM
I dont know how the allergy medication such as claritin would help with the back pain unless the pain itself occured from the allergy to that particular medication during chemo. I have back ache cause of the chemo as well and since I also have a heart disease, I am not able to take just any pain reliever to ease the pain and the pain itself wont let me be on my feet for more than 5 minutes. I wish someone would find a solution for it rather than just telling me to deal with it.
by cgg451 on Tue Feb 12, 2013 03:55 AM
I've now been out for almost 5 years and no more back pain. It did seem to linger a bit after the complete chemo (8 times), but I had a bone scan and there was no problem. The Neulasta (sp?) does give a lot of bone pain - back and legs if I remember right. I think one way to get through it is to know that it's making the chemo work better. Sometimes the Ibuprofen did not cut the pain, so I had also used some pain killers as it got really sore in the legs, but only used 1/2 of Vicadin at a time. It was just enough to take away pain. Seemed like the legs were having almost spasms (like restless leg syndrome). I hope that your Mom is able to handle any of the side effects of chemo. My best advice, if she's feeling sick to her stomach or having dizziness, etc., she should not wait to call her nurses. I had a lot of medications changed until the right one worked. Lots of hugs to you and your mom - this too shall pass, but it's so hard on all concerned when you're in the midst of it.
by spiritflower on Fri Mar 22, 2013 12:11 PM
On Aug 14, 2008 12:00 AM platinum wrote: I had back pain on one side and across my mid to lower back starting about half way through chemo, due, according to the doctors, to the pain that the combination of Taxol and Neulasta shots cause. It continues, in an abated, come and go way, ever since. I have done acupuncture and massage, but it still hangs on. Stretching and advil help. Drs say it is muscle pain, not a sign of cancer. Has anyone else had this lingering pain? I finished chemo in April.
On Aug 14, 2008 12:00 AM platinum wrote:
took chemo in 1991 didn't have back pain until 10 years later and it has just gotten worse, I can only sleep 2 hours at a time and the back pain wakes me no pills so far have helped much. The chemo will be out of my system this May thank God
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.